MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LOTUS; POSTERIOR CERVICAL SCREW SYSTEM

SPINAL ELEMENTS, INC LOTUS; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 32545-030
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no plan for revision surgery and the device remains in situ.The device was not returned and is not available for evaluation.Image confirming the event was received depicting the fracture below the mid point of the screw.Lot number was not provided.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the degree of pseudarthrosis, patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) root cause or specific failure mode cannot be determined.
 
Event or Problem Description
Patient underwent pcf spinal fusion surgery at c2-t2 on (b)(6) 2023.On (b)(6) 2024 it was reported that the right t2 bone screw was fractured.There is no plan to revise the patient.

Brand Name
LOTUS
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer (Section G)
SPINAL ELEMENTS
3115 melrose dr
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key18980376
Report Number3004893332-2024-00002
Device Sequence Number15095878
Product Code NKG
UDI-Device Identifier00840606106917
UDI-Public00840606106917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32545-030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale